MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes Eye Injury (1845); Insufficient Information (4580)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.A photo was provided of a single-piece natural lens being held by forceps.Viscoelastic was observed on the lens.Both sides (edges) of the lens are damaged-scraped.The damaged lens material will have a white appearance.This type of edge damage typically occurs with rapid advancement with inadequate viscoelastic.Product history records were reviewed and documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The root cause for the reported complaint could not be determined.Based on review of the provided photo, the reported "white deposits on edges" was lens damage.Lens edge damage may occur: ¿ if inadequate viscoelastic is placed in the device as this will cause inadequate coverage of the lens fold path which may cause damage as the lens is advanced.¿ due to rapid advancement faster than the instructions for use (ifu) recommend rate.¿ if the plunger is advanced quickly initially and then slower to stay within the recommended target rate.¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.¿ if the operating room temperature is too low (< 18°c / 64°f) lens folding and advancement are more difficult.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure, surgeon observed white deposits all over edges of the lens subsequently the iol was explanted during initial procedure and sent to laboratory for microbiology.Fortunately no growth was found.Additional information has been requested, received and stated the surgery was completed by removing the faulty lens from the eye and replaced it with the same model.Patient suffered some iris trauma as a consequence of explanting the lens and had to use malyugin ring during the lens exchange procedure, also sutures were needed.

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19358181
Report Number1119421-2024-00980
Device Sequence Number17734370
Product Code HQL
UDI-Device Identifier00380652394840
UDI-Public00380652394840
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/14/2026
Device Model NumberAU00T0
Device Lot Number15645390
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2024
Initial Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MALYUGIN RING; PROVISC
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age70 YR
Patient SexMale